Alert archive / Arizona / Dust Storm Warnings in 2016
Dust Storm Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm warning at Jul 29, 2016, 6:35 PM MST for Pima County, Pinal County, Arizona. It was in force for 4 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2016, 6:35 PM MST (01:35 UTC)
- Expired
- Jul 29, 2016, 11:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 6:40 PM MST | TSTM WND DMG | 6 Sw Oro Valley, AZ | DELAYED REPORT...LARGE TREE DOWN ALONG CDO BIKE PATH NEAR MAGEE RD. TIME ESTIMATED BASED ON RADAR. |
| Jul 29, 7:05 PM MST | TSTM WND GST 55 | 5 Wnw Florence, AZ | AND VSBY LESS THAN 1 MI. IN DUST. |
| Jul 29, 7:45 PM MST | TSTM WND GST 45 | 1 Nne Florence, AZ | . |
| Jul 29, 7:45 PM MST | TSTM WND GST 45 | 1 Nne Florence, AZ | |
| Jul 29, 7:55 PM MST | TSTM WND GST 61 | 5 Nnw Casa Grande, AZ | AWOS STATION CASA GRANDE MUNICIPAL AIRPORT /CGZ/. |
| Jul 29, 7:58 PM MST | TSTM WND DMG | 4 Sse Davis-Monthan Air, AZ | COVER FOR SCALE BLOWN DOWN ON RANCH. |
| Jul 29, 8:10 PM MST | TSTM WND GST 63 | 5 Se Maricopa, AZ | MESONET STATION 4 SE MARICOPA /UP559/. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 1.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 933 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 3118 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298 WWUS75 KTWC 300135 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 635 PM MST FRI JUL 29 2016 AZZ501-502-504-505-300300- /O.UPG.KTWC.DU.Y.0019.000000T0000Z-160730T0300Z/ /O.NEW.KTWC.DS.W.0002.160730T0135Z-160730T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... PICACHO PEAK STATE PARK 635 PM MST FRI JUL 29 2016 ...DUST STORM WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... ...BLOWING DUST ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THIS REPLACES AND UPGRADES THE BLOWING DUST ADVISORY THAT WAS PREVIOUSLY IN EFFECT. * IMPACTS...STRONG WINDS FROM A LARGE AREA OF THUNDERSTORMS WILL PUSH A WALL OF DUST WEST AND NORTHWEST ALONG INTERSTATE 10...ACROSS PARTS OF THE TOHONO O'ODHAM NATION AND INTO WESTERN PIMA COUNTY THROUGH 8 PM MST. VISIBILITIES COULD BE REDUCED TO LESS THAN A QUARTER MILE. * TIMING...THROUGH 8PM MST. * WINDS...EAST OR SOUTHEAST WINDS AT 30 TO 40 MPH. * VISIBILITY...LESS THAN A QUARTER MILE AT TIMES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS DUST STORM. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
524 WWUS75 KTWC 300257 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 757 PM MST FRI JUL 29 2016 AZZ504-505-300400- /O.CAN.KTWC.DS.W.0002.000000T0000Z-160730T0300Z/ TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- 757 PM MST FRI JUL 29 2016 ...DUST STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE DUST STORM WARNING. THE THREAT OF BLOWING DUST HAS ENDED IN THE I-10 CORRIDOR BETWEEN TUCSON AND ELOY AS RAINS HAVE OVERTAKEN THE DUST. $$ AZZ501-502-300400- /O.EXT.KTWC.DS.W.0002.000000T0000Z-160730T0400Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M. 757 PM MST FRI JUL 29 2016 ...DUST STORM WARNING NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... * IMPACTS...STRONG WINDS FROM A LARGE AREA OF THUNDERSTORMS WILL CONTINUE TO PRODUCE BLOWING DUST ACROSS NORTHERN AND WESTERN PARTS OF THE TOHONO O'ODHAM NATION AND INTO WESTERN PIMA COUNTY THROUGH 9 PM MST. VISIBILITIES COULD BE REDUCED TO LESS THAN A QUARTER MILE. * TIMING...THROUGH 9 PM MST. * WINDS...EAST OR SOUTHEAST WINDS AT 30 TO 40 MPH. * VISIBILITY...LESS THAN A QUARTER MILE AT TIMES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE STORM PASSES. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS DUST STORM. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
755 WWUS75 KTWC 300345 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 845 PM MST FRI JUL 29 2016 AZZ502-300445- /O.EXP.KTWC.DS.W.0002.000000T0000Z-160730T0400Z/ TOHONO O'ODHAM NATION- 845 PM MST FRI JUL 29 2016 ...DUST STORM WARNING WILL EXPIRE AT 9 PM MST THIS EVENING... BLOWING DUST IS NO LONGER A SIGNIFICANT THREAT AS RAINS OVERTAKE THE AREAS OF BLOWING DUST. $$ AZZ501-300500- /O.EXT.KTWC.DS.W.0002.000000T0000Z-160730T0500Z/ WESTERN PIMA COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M. 845 PM MST FRI JUL 29 2016 ...DUST STORM WARNING NOW IN EFFECT UNTIL 10 PM MST THIS EVENING... * IMPACTS...STRONG WINDS FROM A LARGE AREA OF THUNDERSTORMS WILL CONTINUE TO PRODUCE BLOWING DUST ACROSS WESTERN PIMA COUNTY THROUGH 10 PM MST. VISIBILITIES COULD BE REDUCED TO LESS THAN A QUARTER MILE. * TIMING...THROUGH 10 PM MST. * WINDS...EAST OR SOUTHEAST WINDS AT 30 TO 40 MPH. * VISIBILITY...LESS THAN A QUARTER MILE AT TIMES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE STORM PASSES. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS... SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS DUST STORM. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
687 WWUS75 KTWC 300457 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 957 PM MST FRI JUL 29 2016 AZZ501-300600- /O.EXT.KTWC.DS.W.0002.000000T0000Z-160730T0600Z/ WESTERN PIMA COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M. 957 PM MST FRI JUL 29 2016 ...DUST STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... * IMPACTS...STRONG WINDS FROM A LARGE AREA OF THUNDERSTORMS WILL CONTINUE TO PRODUCE BLOWING DUST ACROSS WESTERN PIMA COUNTY THROUGH 11 PM MST. VISIBILITIES COULD BE REDUCED TO LESS THAN A QUARTER MILE. * TIMING...THROUGH 11 PM MST. * WINDS...NORTHEAST WINDS AT 30 TO 40 MPH WITH HIGHER GUSTS. * VISIBILITY...LESS THAN A QUARTER MILE AT TIMES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE STORM PASSES. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS... SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS DUST STORM. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
789 WWUS75 KTWC 300610 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1110 PM MST FRI JUL 29 2016 AZZ501-300715- /O.EXP.KTWC.DS.W.0002.000000T0000Z-160730T0600Z/ WESTERN PIMA COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M. 1110 PM MST FRI JUL 29 2016 ...DUST STORM WARNING HAS EXPIRED... THE STORMS THAT PRODUCED BLOWING DUST EARLIER THIS EVENING OVER WESTERN PIMA COUNTY HAVE MOVED FARTHER WEST AND NO LONGER POSE A SIGNIFICANT THREAT FOR BLOWING DUST. THERE COULD BE SOME SMALL AREAS OF BLOWING DUST OCCASIONALLY THROUGH THE REMAINDER OF THIS EVENING...BUT VISIBILITIES WILL GENERALLY REMAIN ABOVE LEVELS THAT WOULD AFFECT TRAVELERS. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Jul 29, 1:52 PM MST, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 29, 1:52 PM MST, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 152 PM MST FRI JUL 29 2016 .SYNOPSIS...A good monsoon pattern will remain in place through at least the middle of next week resulting in plenty of afternoon and evening thunderstorms and occasional overnight storms. Storms this evening will be capable of producing very strong winds with areas of blowing dust, mainly north and west of Tucson. Saturday into early next week extra moisture brings an increased threat of very heavy rain and local flooding. With the abundant moisture and storms, temperatures will be cooler this weekend into next week. && .DISCUSSION...We are primed and ready to go and the convection has begun. ML/Cape values are in the 2-3000 j/kg range with Dcape in the 1500-1800 j/kg range with low level convergence coupled with upper level difluence begining to take shape over southern areas and the Whites. Still feel we will be in for an interesting late afternoon/early evening, primarily Tucson north and west although can't rule out a strong storm just about anywhere. With the level of instability that we have in place developing storms will build quickly once initiated. Primary concern today is strong outflow winds and the potential for areas of blowing dust with larger organized outflows in certain areas. Secondary concerns include localized heavy rain and hail. Prime areas to watch include central and western Pima county later this afternoon with storms/outflows moving to the west and storms moving off the Mogollon Rim and dropping SW across points north late today into this evening. Due to the potential for the threat of larger areas of blowing dust due to organized outflows we issued a Blowing Dust advisory to cover the area of concern, basically north and west of Tucson. The convection will gradually wind down tonight, first over eastern areas then later on across western Pima county. Then the focus shifts toward the weekend with an interesting setup taking place. Moisture will continue to stream northward with PWs of 1.75 to possibly 2+ resulting in the potential for very heavy rains with stronger or persistant thunderstorms (note WPC Slgt risk for excessive rain). Normally would have some concern of clouding over with limited convection but models developing inverted mid-level trough over the area acting as focusing mechanism which should override that issue. H20 loop also shows several features moving across the top of the ridge that should roll across the area at some point this weekend although timing is tough at best. Each of these can be a good focusing feature. Upshot to all this is there is potential for thunderstorms producing very heavy rains of 1-3 inches later Saturday and Sunday with concerns for local flooding issues. This also would be a good set up for nighttime storms both Saturday and Sunday nights. The main problems are location and timing. At this time will continue to highlight the threat but headlines not to be issued at this time. Moving into early next week, still have an impressive amount of moisture across the area Monday through Wednesday before it begins to ease back down a bit, basically back toward more normal levels. So there will be a heightened threat for convection producing local heavy rains early next week. All this moisture will help to lower afternoon temperatures Saturday onward with Sunday and Monday possibly being the "coolest" days. && .AVIATION...Valid through 01/00Z. Expect scattered SHRA/TSRA into this evening moving generally NE to SW. Mostly VFR conditions are anticipated thru pd except for MVFR in/around SHRA/TSRA due to heavy rain and local blowing dust. Winds generally 10 kts or less except brief gusts to 50 mph psbl with stronger TSRA with local IFR conditions in blowing dust north and west of Tucson 29/21z thru 30/03z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...This afternoon and evening is expected to be much more active with scattered thunderstorms, primarily zone 153, the northern part of 152 and much of 151 and 150. The biggest threat from these storms later today will be very strong outflow winds with blowing dust across parts of zones 150 and 151. Saturday and Sunday, due to an increase in moisture across the region we are expecting more widespread convection each afternoon and likely overnight as well with the potential for locally very heavy rains. The abundant moisture will linger into next week before easing back after Wednesday. This moisture will also result in cooler daytime temperatures and higher humidity levels Saturday onward. Winds will generally be light except those associated with thunderstorms where gusts in excess of 50 mph are possible, especially this afternoon. && .TWC Watches/Warnings/Advisories... Blowing Dust Advisory until 8 PM MST this evening for AZZ502-504- 505. Blowing Dust Advisory from 5 PM this afternoon to 8 PM MST this evening for AZZ501. && PUBLIC...Cerniglia AVIATION....Cantin FIRE WEATHER...Cantin Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 29, 4:56 PM MST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
456 PM MST FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND GST 4 ENE SAFFORD 32.85N 109.63W
07/29/2016 M59 MPH GRAHAM AZ ASOS
&&
EVENT NUMBER TWC1600031
KDSpecial weather statement, Jul 29, 5:22 PM MST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 522 PM MST FRI JUL 29 2016 AZZ502-300115- TOHONO O'ODHAM NATION INCLUDING SELLS- 522 PM MST FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 615 PM MST... AT 521 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHWEST OF SELLS...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN ADDITION EXPECT HEAVY RAIN OF AROUND A HALF TO THREE QUARTERS OF AN INCH WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAN LUIS...COVERED WELLS...NOLIC AND MOUNTAIN VILLAGE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST FOR SOUTHEASTERN ARIZONA. LAT...LON 3215 11190 3196 11192 3197 11231 3226 11231 TIME...MOT...LOC 0021Z 095DEG 8KT 3208 11203 MOLLERE
Local storm report, Jul 29, 5:37 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
537 PM MST FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 4 NNE VAIL 32.10N 110.68W
07/29/2016 M0.75 INCH PIMA AZ TRAINED SPOTTER
1.4 INCHES OF RAIN IN 55 MINUTES
&&
EVENT NUMBER TWC1600032
KDLocal storm report, Jul 29, 6:07 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
607 PM MST FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST 6 NNE FORT THOMAS 33.08N 109.95W
07/29/2016 M58 MPH GRAHAM AZ RAWS
PEAK GUST REPORTED ON THE 0453 PM OBSERVATION.
0553 PM TSTM WND GST 11 E TUCSON 32.24N 110.75W
07/29/2016 M74 MPH PIMA AZ MESONET
74 MPH WIND GUST RECORDED ON CWOP SITE CW6532
&&
EVENT NUMBER TWC1600033
EVENT NUMBER TWC1600034
CERNIGLIASpecial weather statement, Jul 29, 6:13 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
613 PM MST FRI JUL 29 2016
AZZ504>507-509-511-514-300230-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD-SOUTH
CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK-TUCSON
METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-UPPER SAN PEDRO
RIVER VALLEY INCLUDING SIERRA VISTA/BENSON-GALIURO AND PINALENO
MOUNTAINS INCLUDING MOUNT GRAHAM-SOUTHEAST PINAL COUNTY INCLUDING
KEARNY/MAMMOTH/ORACLE-SANTA CATALINA AND RINCON MOUNTAINS INCLUDING
MOUNT LEMMON/SUMMERHAVEN-
613 PM MST FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR PINAL AND NORTHERN PIMA COUNTIES
UNTIL 730 PM MST...
AT 609 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS OVER THE EXTREME EASTERN PORTIONS OF PINAL COUNTY AND
ARE MOVING WEST SOUTHWEST AT 10 TO 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION BLOWING DUST WILL ALSO ACCOMPANY THESE STORMS. MODERATE TO
LOCALLY HEAVY RAIN WILL ALSO OCCUR WITH THESE STORMS AND AN URBAN
AND SMALL STREAM FLOOD ADVISORY ALSO CONTINUES FOR PARTS OF PINAL
COUNTY UNTIL 730 PM MST.
LOCATIONS IMPACTED INCLUDE...
ORO VALLEY...HAYDEN...WINKELMAN...KEARNY...MAMMOTH...TORTOLITA...
SAN MANUEL...ORACLE...SADDLEBROOKE...ARAVAIPA CREEK PRESERVE...
KELVIN...CATALINA...ORACLE JUNCTION...CAMPO BONITO...DUDLEYVILLE...
BIOSPHERE 2...DOVE MOUNTAIN AND PICTURE ROCKS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST FOR
SOUTHEASTERN ARIZONA.
LAT...LON 3299 11078 3299 11077 3304 11072 3307 11072
3308 11069 3311 11068 3314 11063 3313 11059
3319 11050 3318 11046 3320 11046 3319 11045
3258 11045 3235 11127 3301 11129 3325 11095
TIME...MOT...LOC 0109Z 067DEG 11KT 3262 11076
MOLLERELocal storm report, Jul 29, 6:15 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
615 PM MST FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM DUST STORM 4 SE MARANA 32.38N 111.12W
07/29/2016 PIMA AZ TRAINED SPOTTER
1/4 TO 1/2 MILE VISIBILITY IN BLOWING DUST NEAR TWIN
PEAKS AND I-10.
&&
EVENT NUMBER TWC1600035
CERNIGLIAThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:07 PM MST | Severe Thunderstorm Warning | TWC | Pima | 53 min |
| Jul 29, 5:16 PM MST | Severe Thunderstorm Warning | TWC | Pima | 59 min |
| Jul 29, 5:22 PM MST | Special Weather Statement | TWC | Pima | 53 min |
| Jul 29, 5:32 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 118 min |
| Jul 29, 5:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 62 min |
| Jul 29, 5:59 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 29, 6:01 PM MST | Severe Thunderstorm Warning | TWC | Pima | 74 min |
| Jul 29, 6:07 PM MST | Flash Flood Warning | TWC | Pima | 113 min |
| Jul 29, 6:13 PM MST | Special Weather Statement | TWC | Pinal | 77 min |
| Jul 29, 7:05 PM MST | Special Weather Statement | TWC | Pima | 70 min |
| Jul 29, 7:46 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 119 min |
| Jul 29, 8:19 PM MST | Special Weather Statement | TWC | Pima | 71 min |
| Jul 29, 10:15 PM MST | Severe Thunderstorm Warning | TWC | Pima | 60 min |
| Jul 30, 12:02 AM MST | Special Weather Statement | TWC | 28 min | |
| Jul 30, 3:10 PM MST | Special Weather Statement | TWC | Santa Cruz | 35 min |
| Jul 30, 4:41 PM MST | Special Weather Statement | TWC | Santa Cruz | 49 min |
| Jul 30, 4:54 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Jul 30, 4:56 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
Nearby
Dust Storm Warnings in Arizona, 2016Every dust storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.